With the recent publicity diabetes medications have been receiving it is important for all those currently using the drugs to understand the potential side effects of use. The following are four of the more common diabetes medications and a discussion of their potential side effects so patients can make a more informed and intelligent decision regarding their medication. This article is not meant to be a substitute for medical advice, if you have any further questions please consult a medical professional.
Avandia – An oral diabetes medicine designed to help control blood sugar levels with type II diabetes, and administered daily. Avandia users have experienced mild side effects from use such as headache or cough, but other, more serious side effects have been linked to use. Symptoms such as allergic reaction, hypoglycemia, bone fracture, and heart irregularities have all been linked to the administration of Avandia.
Actos – Another oral diabetes medication such as Avandia, Actos has been linked to bladder cancer, cold symptoms, headache, gradual weight gain, muscle/back pain, or tooth aches. Actos users have experienced more serious symptoms as a result of the medication including stomach pain, swelling, blurred vision, and pale skin. It is advised that you consult your doctor immediately if you experience such symptoms.
Byetta – Is an injectable diabetes medicine, and is administered as a subcutaneous injection. Users have reported mild side effects such as nausea, vomiting, weight loss, heartburn, dizziness, and headaches. More serious side effects such as allergic reactions, pancreatitis and pancreatic cancer have been reported. As with the previous medications, if you experience any of these symptoms it is advised you immediately consult your doctor.
Januvia – Is an oral diabetes medicine which regulates the insulin in your body after eating. It is used by individuals with diabetes as well as other conditions. As with Byetta, Januvia has been linked to serious complications such as pancreatitis and pancreatic cancer. If you develop any symptoms from use you should immediately consult a medical professional.
As stated above, this article is meant only to educate, and not to act in place of professional medical diagnosis.